MAUDE Adverse Event Report: HANGZHOU BEVER MEDICAL DEVICES CO., LTD. INTERMITTENT CATHETER

HANGZHOU BEVER MEDICAL DEVICES CO., LTD. INTERMITTENT CATHETER
Catalog Number RTU16C
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hematuria (2558)
Date of Event 08/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had blood clots after scratching their urethra with the intermittent catheters.The patient had increased 6 times a day.The patient had a doctor's office visit on (b)(6) regarding this.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be ¿unsuitable material".However, there was insufficient information to confirm this potential root cause.The dhr review could not be performed without a lot number.The instructions for use were found adequate and state the following: "indications for use: bd ready to use hydrophilic catheters are indicated for intermittent catheterization of the urethra for those individuals who are unable to promote a natural urine flow or for those individuals who have a significant volume of residual urine following a natural bladder voiding episode.The catheter is inserted into the urethra to reach the bladder allowing urine to drain.Intended user healthcare professionals and or lay persons, including adult and pediatric users.Contraindications the product is forbidden for use if the patient has acute urethritis, acute prostatitis, acute epididymitis, and or acute urinary tract bleeding or injury.Warnings: this is a sterile, single use device.Do not resterilize any portion of this device.Reuse and or repackaging may create a risk of patient or user infection, compromise the structural integrity and or essential material and design characteristics of the device, which may lead to device failure, and or lead to injury, illness or death of the patient.If discomfort or any sign of trauma occurs, discontinue use immediately and consult your doctor.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Users and or patients within the european union should report any serious incident that has occurred in relation to the device to the manufacturer and the competent authority of the member state in which the user and or patient is established.Users outside of the european union should report any serious incident that has occurred in relation to the device to the manufacturer and the regulatory authority of the country in which the user and or patient is established.Precautions: 1.Federal (usa) law restricts this device to sale by or on the order of a physician.2.Prior to use of this device, be sure to read the complete information on how to use this device including warnings, precautions and instructions for use, and all other package inserts and labels supplied with the product and accessories.3.Inspect the catheter before use.If the inner packaging is open or broken, do not use the catheter, and do not try to resterilize it.4.Do not use the catheter if there is no water inside the inner packaging or if the product is past its expiry date.5.Self catheterization should only be carried out under medical advice and only in accordance with instructions provided.You should always follow the plan of care and advice given by your healthcare professional.6.Please consult your doctor before using this product if any of the following conditions are present: fever, chills, back pain, discomfort on emptying the bladder, severed urethra, unexplained urethral bleeding, pronounced stricture, false passage, urethritis - inflammation of the urethra, prostatitis - inflammation of the prostate gland, epididymitis - inflammation of the epididymis (testicle tube).7.The catheter is for intermittent use only.8.The indwelling time of the bd ready to use hydrophilic catheter is about 1 to 3 minutes.When urine drainage is complete, slowly withdraw catheter from urethra.Note: store catheters in a cool and dry place." udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be ¿unsuitable material".However, there was insufficient information to confirm this potential root cause.The dhr review could not be performed without a lot number.The instructions for use were found adequate and state the following: "indications for use bd ready to use hydrophilic catheters are indicated for intermittent catheterization of the urethra for those individuals who are unable to promote a natural urine flow or for those individuals who have a significant volume of residual urine following a natural bladder voiding episode.The catheter is inserted into the urethra to reach the bladder allowing urine to drain.Intended user healthcare professionals and or lay persons, including adult and pediatric users.Contraindications the product is forbidden for use if the patient has acute urethritis, acute prostatitis, acute epididymitis, and or acute urinary tract bleeding or injury.Warnings this is a sterile, single use device.Do not resterilize any portion of this device.Reuse and or repackaging may create a risk of patient or user infection, compromise the structural integrity and or essential material and design characteristics of the device, which may lead to device failure, and or lead to injury, illness or death of the patient.If discomfort or any sign of trauma occurs, discontinue use immediately and consult your doctor.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Users and or patients within the european union should report any serious incident that has occurred in relation to the device to the manufacturer and the competent authority of the member state in which the user and or patient is established.Users outside of the european union should report any serious incident that has occurred in relation to the device to the manufacturer and the regulatory authority of the country in which the user and or patient is established.Precautions: 1.Federal (usa) law restricts this device to sale by or on the order of a physician.2.Prior to use of this device, be sure to read the complete information on how to use this device including warnings, precautions and instructions for use, and all other package inserts and labels supplied with the product and accessories.3.Inspect the catheter before use.If the inner packaging is open or broken, do not use the catheter, and do not try to resterilize it.4.Do not use the catheter if there is no water inside the inner packaging or if the product is past its expiry date.5.Self catheterization should only be carried out under medical advice and only in accordance with instructions provided.You should always follow the plan of care and advice given by your healthcare professional.6.Please consult your doctor before using this product if any of the following conditions are present: fever, chills, back pain, discomfort on emptying the bladder, severed urethra, unexplained urethral bleeding, pronounced stricture, false passage, urethritis - inflammation of the urethra, prostatitis - inflammation of the prostate gland, epididymitis - inflammation of the epididymis (testicle tube).7.The catheter is for intermittent use only.8.The indwelling time of the bd ready to use hydrophilic catheter is about 1 to 3 minutes.When urine drainage is complete, slowly withdraw catheter from urethra.Note: store catheters in a cool and dry place." udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the patient had blood clots after scratching their urethra with the intermittent catheters.The patient had increased 6 times a day.The patient had a doctor's office visit on 27 september regarding this.Per customer via phone on (b)(6) 2024, it was reported that they visited that doctor for evaluation of their urethra and no medical intervention was provided.Customer reported that they were still using the catheters and did not have any other serious impacts.

Brand Name
INTERMITTENT CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
HANGZHOU BEVER MEDICAL DEVICES CO., LTD.
no. 8-1, longquan road
cangqian town, yuhang district
hangzhou, zhejiang 31112 1
CH  311121
MDR Report Key20235855
Report Number1018233-2024-05781
Device Sequence Number12802772
Product Code GBM
UDI-Device Identifier06948796204001
UDI-Public(01)06948796204001
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K192468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2024
Report Date (Section F) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberRTU16C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/23/2024
Event Location Other
Date Report to Manufacturer09/27/2024
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/20/2024
12/12/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date10/01/2024
12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale